Alert archive / Montana / Freeze Warnings in 2016
Freeze Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this freeze warning at Sep 12, 2016, 2:17 PM MDT for 11 counties in Montana. It took effect at Sep 13, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2016, 2:17 PM MDT (20:17 UTC)
- In effect from
- Sep 13, 2016, 12:00 AM MDT
- Expired
- Sep 13, 2016, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS75 KMSO 122017 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 217 PM MDT MON SEP 12 2016 ...WIDESPREAD FREEZE ACROSS WESTERN MONTANA TUESDAY MORNING... MTZ001-003>005-131500- /O.NEW.KMSO.FZ.W.0001.160913T0600Z-160913T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 217 PM MDT MON SEP 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TO 9 AM MDT TUESDAY. * IMPACTS/TIMING: SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE GARDENS AND OTHER SENSITIVE VEGETATION OVERNIGHT IF NOT MITIGATED. EXPECT THE COLDEST TEMPERATURES BETWEEN 4 AM AND SUNRISE AS SKIES CLEAR AND WINDS DECREASE. * TEMPERATURES: HIGH 20S TO LOW 30S. * LOCATIONS IMPACTED INCLUDE...FLATHEAD VALLEY...MISSION VALLEY...BITTERROOT VALLEY...MISSOULA VALLEY...POLSON...THOMPSON FALLS...PLAINS...TROUT CREEK...HERON...HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTZ002-007-043-131500- /O.NEW.KMSO.FZ.W.0001.160913T0600Z-160913T1500Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 217 PM MDT MON SEP 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TO 9 AM MDT TUESDAY. * IMPACTS/TIMING: TEMPERATURES WELL BELOW FREEZING COULD DAMAGE ABOVE GROUND IRRIGATION EQUIPMENT OVERNIGHT IF NOT MITIGATED. EXPECT THE COLDEST TEMPERATURES BETWEEN 4AM AND SUNRISE AS SKIES CLEAR AND WINDS DECREASE. * TEMPERATURES: LOW TO MID 20S. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...BIGFORK SWAN LAKE...MARIAS PASS...POLEBRIDGE...BUTTE...GEORGETOWN LAKE...GARRISON...ELLISTON...HOMESTAKE PASS...MACDONALD PASS...BONNER...GREENOUGH...SEELEY LAKE...CONDON...EAST MISSOULA...BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
254 WWUS75 KMSO 131452 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 852 AM MDT TUE SEP 13 2016 MTZ001-003>005-131600- /O.EXP.KMSO.FZ.W.0001.000000T0000Z-160913T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 852 AM MDT TUE SEP 13 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXPIRED THE FREEZE WARNING AT 9 AM MDT THIS MORNING. $$ MTZ002-007-043-131600- /O.EXP.KMSO.FZ.W.0001.000000T0000Z-160913T1500Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 852 AM MDT TUE SEP 13 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXPIRED THE FREEZE WARNING AT 9 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freeze warning went out at Sep 12, 8:25 AM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 12, 8:25 AM MDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Missoula MT 825 AM MDT Mon Sep 12 2016 .UPDATE...The Winter Weather Advisory along the Continental Divide has been canceled since the weather system has moved out of the area and no further impacts are expected. && .PREV DISCUSSION... /ISSUED 341 AM MDT Mon Sep 12 2016/ ..First widespread freeze this autumn is likely tonight... DISCUSSION...The cold front that plowed through western Montana yesterday will continue to impact the region with scattered showers along the Continental Divide, southwest Montana and parts of west central Montana. Snow levels are down to around 5000 feet and it's possible a few inches of snow could fall through the morning hours. The biggest potential impacts could be the vicinity of Butte and Homestake Pass. A reinforcing shot of cooler air will cross the Divide this morning contributing to a raw day across the region. East to northeast winds will occur across western Montana with high temps 20 degrees cooler than Sunday. Later this afternoon clouds will diminish in central Idaho, northwest and west central Montana. Clouds and some isolated to scattered showers along the Divide and southwestern Montana are expected through the early evening. The big weather impact afterwards will be a likelihood for a widespread freeze tonight. Confidence is increasing for winds to diminish which would allow for good radiative cooling overnight. It's looking like many folks in western Montana will be waking up to temperatures in the upper 20s. Some typical cooler spots such as Seeley Lake, Ovando, and Polebridge may see temps into the lower 20s. Flowers and vegetable gardens will be most susceptible to this freeze so take appropriate measures to protect your flowers, tomatoes, etc. Tuesday through the weekend, a few showers are possible in Lemhi county and southwest Montana Wednesday and Thursday. Otherwise expect high pressure to build into the region translating to dry conditions and a warming trend to above normal temperatures by Friday through the weekend. Normal high temperatures are dropping pretty fast this time of year only reaching lower 70s by the end of the week. AVIATION...High pressure over Cut Bank, Montana will persist through at least 14/0000z. This will result in breezy north to east winds for most terminals during the day. Watch out for stronger and erratic gusts in channeled terrain. Rain and snow showers will continue through at least 13/0600z along the Continental Divide. Expect lower ceilings and visibility in these areas. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:32 PM MDT | Special Weather Statement | MSO | Missoula | 43 min |
Nearby
Freeze Warnings in Montana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.